Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2004, 2:20 PM CDT for Upshur County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 13, 2004, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678
WUUS54 KSHV 131920
SVRSHV
TXC459-132015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS
* UNTIL 315 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTHEAST OF GILMER TO BIG SANDY...
MOVING EAST NORTHEAST NEAR 15 MPH.
* THIS STORM WILL AFFECT THE TOWNS OF BIG SANDY...GILMER AND
BETTIE.
THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. LARGE HAIL TO NEAR QUARTER SIZE
WILL ALSO BE POSSIBLE. TAKE COVER...NOW
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS
UNTIL 315 PM CDT.
LAT...LON 3291 9508 3258 9514 3260 9485 3272 9472
3289 9474
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:30 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 11:30 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT SUN JUN 13 2004 .DISCUSSION... WILL UPDATE TO RAISE POPS...ALREADY SEEING THE EFFECTS OF THE SEA BREEZE ON LCH RADAR WITH ECHOES SHOWING UP. A SECOND AREA TO THE NW WITH LEFT OVER BOUNDARY COMING FROM OK/AR PUSHING THROUGH THE NW SECTIONS OF THE FORECAST AREA. THIS ALONG WITH ASSOCIATED VORT MAX THAT WILL AFFECT THE AREA COULD GET SOME THUNDERSTORMS FIRE UP THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF SOME SEVERE AS WELL WITH NOT MUCH CAP UP NORTH ACROSS EXTREME E TX/SE OK/SW AR AND LOTS OF INSTABILITY...AND MOISTURE FROM GULF. WILL ADD SEVERE WORDING. TEMPERATURES ALL LOOK FINE. && .UPDATED POINT TEMPS/POPS... SHV 92 74 92 74 / 40 40 20 20 MLU 93 74 92 73 / 40 40 30 30 TXK 91 75 91 74 / 40 40 20 20 TYR 91 75 91 74 / 40 20 20 20 LFK 92 73 92 73 / 40 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 13 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP... ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON. HOWEVER...ISOLATED SEVERE ACTIVITY WILL POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 20
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.